Hail, Perry
- When
- May 30, 9:08 PM EST
- Where
- Perry County, Gatchel
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.050, -86.650
Isolated severe storms across southern Indiana and northern Kentucky along the Ohio River produced mainly small hail around a half inch in diameter, though one report of penny-sized hail was received from Perry County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Isolated severe storms across southern Indiana and northern Kentucky along the Ohio River produced mainly small hail around a half inch in diameter, though one report of penny-sized hail was received from Perry County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 8:36 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 936 PM EDT SAT MAY 30 2009 .UPDATE #3... EVENING UPDATE TO TAKE AFTERNOON WORDING OUT OF ZONES AND EXTEND POPS FOR A FEW MORE HOURS TONIGHT. CONVECTION FINALLY STARTING TO FIRE OVER SOUTHWEST INDIANA. SO FAR HAVE HAD A REPORT OF HALF INCH SIZE HAIL. WILL CONTINUE TO MONITOR THESE STORMS AS THEY MOVE ESE FOR POSSIBLE LARGE HAIL PRIMARILY...WITH STRONG WINDS A SECONDARY THREAT. FROM LATEST WRF AND RUC MODEL RUNS...THINKING IS THAT THESE CELLS WILL EVENTUALLY MERGE INTO A SMALL MCS WITH SEVERE CELLS POSSIBLE ON THE S AND W SIDES. CONVECTION WILL REMAIN ON THE STRONG SIDE THROUGH 6Z...THEN MOVE MOSTLY EAST OF THE AREA AND DECLINE IN STRENGTH AFTER 6Z TONIGHT. WILL CONTINUE WITH THE WATCH THROUGH MIDNIGHT EDT. THE REST OF THE FORECAST LOOKS TO BE IN GOOD SHAPE FOR NOW. .UPDATE #2... ALTHOUGH CONVECTION HAS BEEN NONEXISTENT IN THE LMK FORECAST AREA (FA) OVER THE PAST FEW HOURS...SEVERE SUPERCELLS HAVE BEEN ONGOING TO OUR N AND NW. THIS CELLS ARE RIDING ALONG AND NORTH OF A FRONTAL BOUNDARY STRETCHING FROM ROUGHLY LINCOLN ILLINOIS TO BLOOMINGTON INDIANA TO PORTSMOUTH OHIO. STORMS NORTH OF THIS BOUNDARY ARE MOSTLY ELEVATED POSING A LARGE HAIL THREAT. HOWEVER...A FEW CIRCULATIONS HAVE BEEN REPORTED IN THE IND FORECAST AREA. WILL CONTINUE TO WATCH A SUPERCELL OVER CLARK COUNTY ILLINOIS AS THIS CELL HAS HAD A HISTORY OF SEVERE HAIL AND WILL BE THE FIRST MAJOR CELL TO MAKE IT INTO OUR FORECAST AREA WITHIN A FEW HOURS IF IT HOLDS TOGETHER. IN THE WARM SECTION SOUTH OF THE BOUNDARY...A FEW WEAK CELLS HAVE FIRED OVER SOUTH CENTRAL ILLINOIS AND SW INDIANA. THESE CELLS APPEAR MUCH WEAKER AND DO NOT POSE A SEVERE THREAT AT THIS TIME...BUT WILL CONTINUE TO MONITOR. GENERALLY ALL CELLS SHOULD BE WEAKENING OVER THE NEXT FEW HOURS AS THE SUN SETS AND INSTABILITY WANES. HOWEVER...18Z LOCAL WRF HAS SUGGESTED THAT CONVECTION WILL STILL BE ONGOING AND SOMEWHAT ORGANIZED OVER OUR NE FORECAST AREA THROUGH 6Z TONIGHT. THEREFORE...WILL CONTINUE THE SVR WATCH FOR NORTHERN HALF OF FORECAST AREA. && .UPDATE #1... QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH ISSUED UNTIL MIDNIGHT EDT FOR PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. STORMS WERE STARTING TO DEVELOP ACROSS THE BLUEGRASS REGION AND QUICKLY MOVING TO THE SOUTHEAST. ELSEWHERE ACROSS THE WATCH AREA...THUNDERSTORM DEVELOPMENT WILL OCCUR OVER THE NEXT HOUR OR TWO AS A WEAK CAP THAT DEVELOPED FROM EARLIER CLOUD COVER BECOMES ERODED. THE MAIN THREAT WILL INITIALLY BE LARGE HAIL AND TRANSITION TO DAMAGING WINDS AS CELLS ORGANIZE INTO MULTICELL CLUSTERS AND POSSIBLY SOME SMALL LINE SEGMENTS. STORMS WILL QUICKLY MOVE TO THE SOUTHEAST AND MOVE OUT OF THE AREA BY MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA AND DRYS OUT THE OUTLOOK AREA. && .SHORT TERM (TONIGHT AND SUNDAY)... CURRENTLY...CUMULUS CLOUDS WERE BEGINNING TO DEVELOP OVER THE AREA WITH A SMALL AREA OF SHOWERS MOVING INTO SOUTHERN INDIANA/WEST CENTRAL KENTUCKY LEFT OVER FROM ACTIVITY THIS MORNING ACROSS CENTRAL ILLINOIS. THIS WILL CONTINUE TO TRACK QUICKLY TO THE SOUTHEAST AND PRODUCE SOME LIGHT SHOWERS ALONG THE WAY. FURTHER TO THE WEST AND NORTHWEST...NOT MUCH WAS SHOWING UP ON RADAR BUT A FEW ECHOES WERE TRYING TO DEVELOP JUST SOUTHEAST OF SAINT LOUIS AND FURTHER TO THE NORTHEAST ACROSS WEST CENTRAL ILLINOIS. THIS COULD INDICATE THAT CONVECTION IS TRYING TO BREAK OUT AND WE COULD START TO SEE INCREASED THUNDERSTORM ACTIVITY OVER THE NEXT HOUR OR TWO. THE LIFTED INDEX ACROSS THE OHIO VALLEY AS REACHED AROUND -3 TO -7 ON THE LATEST MSAS PLOTS AND CAPE HAS INCREASED TO BETWEEN 1500 TO 2000 J/KG BASED ON LATEST LAPS ANALYSIS. THE INSTABILITY AND MOISTURE...WITH DEWPOINTS IN THE LOW 60S...IS HERE...NOW WE ARE JUST WAITING ON THE LIFT FROM THE SHORTWAVE TO ARRIVE. WHICH BASED ON THE LATEST WATER VAPOR APPEARS TO BE NOSING INTO NORTHER ILLINOIS AT THIS TIME. EXPECT DEVELOPMENT TO INCREASE ACROSS THE REGION THE NEXT HOUR OR TWO IN RESPONSE TO THESE FACTORS. SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS BUT EXPECT THEM TO BE QUICKLY MOVING OUT OF THE AREA OR WEAKENING BY SUNSET. ANY STORMS THAT ARE STILL IN THE FORECAST AREA WILL STILL POSSESS SEVERE POTENTIAL THROUGH EARLY EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT WITH HAIL BEING A SECONDARY THREAT. GIVEN STRONG DEEP LAYER SHEAR AND ISOLATED TORNADO WILL BE POSSIBLE BEFORE SUNSET AS WELL. A COLD FRONT WILL PUSH THROUGH THE AREA AFTER MIDNIGHT TONIGHT AND A SURFACE HIGH WILL MOVE EASTWARD THROUGH THE AREA ON SUNDAY AS AN UPPER LEVEL TROUGH MOVES ONTO THE ATLANTIC COAST. THEREFORE...EXPECT DEWPOINTS TO LOWER OVERNIGHT SOMEWHAT AND THROUGH SUNDAY. THIS WILL BRING LOWER RH/S THAN WE HAVE SEEN THE PREVIOUS FEW DAYS AND CONDITIONS WILL FEEL A LITTLE LESS STICKY DESPITE HIGHS IN THE UPPER 70S TO AROUND 80 FOR SUNDAY. SKIES WILL BE PARTLY TO MOSTLY CLOUDY THROUGH LATE EVENING. AS THE FRONT PASSES CONDITIONS WILL QUICKLY START TO CLEAR OUT AND EXPECT MOSTLY CLEAR SKIES OVERNIGHT AND PLENTY OF SUNSHINE FOR SUNDAY. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... FCST PERIOD WILL CONSIST OF A FAST W TO NW FLOW OVER THE GREAT LAKES AND NEW ENGLAND WITH SHORTWAVES ROTATING THRU THE FLOW. THESE WAVES WILL HELP KEEP AN ACTIVE SFC FRONTAL BOUNDARY ACROSS PARTS OF THE OHIO VALLEY DURING A PORTION OF THE FCST PERIOD. FOR SUN NIGHT THRU TUE...UPPER FLOW WILL BACK FROM A NW TO W DIRECTION. THIS WILL ALLOW SFC HIGH PRESSURE TO MOVE TO OUR E RESULTING IN A DRY AND WARM W TO SW LOW-LEVEL FLOW. MAX TEMPS MON AND TUE WILL BE IN THE MID AND UPPER 80S (5-10 DEGREES ABOVE NORMAL) AND A FEW SPOTS COULD SEE THEIR FIRST 90 DEGREE HIGHS ON TUE. BY MID WEEK...A SHORTWAVE RACING EWD ACROSS THE GREAT LAKES AREA SHOULD RE-ESTABLISH A W TO NW FLOW ALOFT...AND ALLOW THE NEXT COOL FRONT TO PUSH SEWD INTO THE OH VALLEY. THERE IS SOME MODEL DISCREPANCY WITH THE TIMING AND MOISTURE/PRECIP TRENDS WITH THIS SYSTEM. NEVERTHELESS...MODELS GENERALLY AGREE WITH THE OVERALL SYNOPTIC SIGNAL. THIS MEANS A CHANCE OF SHOWERS/TSTMS ALONG AND EVEN BEHIND THE FRONT ON WED INTO WED NIGHT. 12Z OPERATIONAL GFS TRIES TO LINGER PRECIP THRU THU...BUT IT APPEARS TO BE AFFECTED BY POTENTIALLY SPURIOUS SHORTWAVES IN THE FLOW WHICH WOULD SLOW THE SEWD PUSH OF MOISTURE. 12Z CANADIAN MODEL SHOWS A MORE COHERENT PUSH OF MOISTURE THRU THE AREA WED NIGHT...POSSIBLY LINGERING INTO EARLY THU. 00Z ECMWF ALSO LINGERED MOISTURE DOWNSTATE THU MORNING BEFORE RAPID DRYING SETS IN DURING THE DAY. CLOUDS AND SHOWER POTENTIAL ALONG WITH PASSAGE OF COOL FRONT WILL DROP HIGH TEMPS BACK INTO THE MID 70S TO LOWER 80S WED AND THU (WITHIN A FEW DEGREES OF NORMAL)...BEFORE RISING BACK INTO THE LOWER 80S FRI. AFTER MID-WEEK SYSTEM PASSES...SFC HIGH PRESSURE WILL BUILD BACK INTO THE AREA WITH DRY WEATHER LATE THU THROUGH FRI NIGHT. ANOTHER SYSTEM AND FRONTAL BOUNDARY ARE PROGGED TO APPROACH FROM THE NW BY LATE NEXT SAT OR SUN. && .AVIATION (00Z TAFS)... THUNDERSTORMS DEVELOPING ALONG A BOUNDARY ACROSS CENTRAL INDIANA AND CENTRAL ILLINOIS WILL TRACK TO THE SOUTHEAST THIS EVENING. THESE STORMS WILL MAINLY AFFECT SDF AND LEX AS A WEAK COLD FRONT REACHES THESE LOCATIONS BY 06Z. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WIND WITH POSSIBLY SOME HAIL. OVERNIGHT CONVECTION IS EXPECTED TO WANE AS THIS FRONT DROPS SOUTHWARD TOWARD BOWLING GREEN. THEREFORE IT LOOKS LIKE BOWLING GREEN WILL STAY DRY TONIGHT. SOME MVFR CIGS AND VSBYS ARE POSSIBLE TOMORROW MORNING AT LEX AS THE STORMS MOVE OUT WITH SKIES CLEARING AFTER SUNRISE TOMORROW. WITH THE FRONTAL PASSAGE THE WINDS WILL SLOWLY SHIFT TO THE NORTHWEST AT ALL TAF SITES BY 15Z TOMORROW WITH VFR CONDITIONS EXPECTED THROUGH THE DAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...SEVERE THUNDERSTORM WATCH NUMBER 316 IN EFFECT FOR PORTIONS OF NORTH CENTRAL KENTUCKY UNTIL MIDNIGHT EDT. IN...SEVER THUNDERSTORM WATCH NUMBER 316 IN EFFECT FOR SOUTH CENTRAL INDIANA UNTIL MIDNIGHT EDT. UPDATE........LS/AML SHORT TERM....LS LONG TERM.....TWF AVIATION......EES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 939 PM EDT SAT MAY 30 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 939 PM EDT (839 PM CDT) SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH AROUND MIDNIGHT EDT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...WITH DAMAGING WINDS A SECONDARY THREAT. IN ADDITION...AN ISOLATED TORNADO CAN NOT BE RULED OUT. AS WITH ANY THUNDERSTORMS...PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE REGION. IT IS TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. HOWEVER ANY STORM COULD PRODUCE BRIEF HEAVY RAIN...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF LARGE HAIL...WIND DAMAGE...OR ROTATION TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE THIS EVENING. LS/TWF/AML
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 530 PM EDT SAT MAY 30 2009 KYZ042-043-049-302200- BOURBON-CLARK-NICHOLAS- 530 PM EDT SAT MAY 30 2009 ...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS AFFECTING BOURBON...CLARK AND NICHOLAS COUNTIES... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && AML
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT SAT MAY 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 8 SW JASPER 38.31N 87.04W
05/30/2009 E0.50 INCH DUBOIS IN EMERGENCY MNGR
&&
EVENT NUMBER LMK0900450
FOSTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 931 PM EDT SAT MAY 30 2009 INZ083-310215- DUBOIS- 931 PM EDT SAT MAY 30 2009 ...STRONG STORM WITH SMALL HAIL TO AFFECT DUBOIS COUNTY... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINSLOW...OR 33 MILES NORTH OF ROCKPORT...MOVING SOUTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DUFF AROUND 950 PM EDT. NEAR HOLLAND AROUND 955 PM EDT. NEAR HUNTINGBURG AROUND 1000 PM EDT. NEAR JOHNSBURG AROUND 1005 PM EDT. NEAR ST. HENRY AROUND 1010 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 935 PM EDT SAT MAY 30 2009 INZ084-089-KYZ025-310215- CRAWFORD-MEADE-PERRY- 835 PM CDT SAT MAY 30 2009 ...STRONG STORM WITH SMALL HAIL TO AFFECT CRAWFORD...MEADE AND PERRY COUNTIES... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SANTA CLAUS...MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR UNIONTOWN AROUND 840 PM CDT. NEAR SASSAFRAS AROUND 845 PM CDT. NEAR APALONA AROUND 850 PM CDT. NEAR BRANCHVILLE AROUND 855 PM CDT. NEAR ORIOLE AROUND 900 PM CDT. NEAR MT. PLEASANT AROUND 905 PM CDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 79. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 941 PM EDT SAT MAY 30 2009 KYZ024-025-310215- BRECKINRIDGE-MEADE- 841 PM CDT SAT MAY 30 2009 ...STRONG STORM TO AFFECT BRECKINRIDGE AND MEADE COUNTIES... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF HARDINSBURG...MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WEBSTER AROUND 900 PM CDT. NEAR IRVINGTON AROUND 905 PM CDT. NEAR GUSTON AROUND 1010 PM EDT. NEAR BIG SPRING AROUND 915 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 959 PM EDT SAT MAY 30 2009 INZ089-310230- PERRY- 859 PM CDT SAT MAY 30 2009 ...STRONG STORM WITH SMALL HAIL AFFECTING PERRY COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF TELL CITY...MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GATCHEL AROUND 905 PM CDT. NEAR GERALD AROUND 915 PM CDT. NEAR DERBY AROUND 920 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && 13
The Louisville radar (KLVX), 62 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174919.